Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

CELEXA

I recently weaned off Celexa and took my last pill last week. Since weaning though, I have been experiencing a lot of dizziness and feeling very light headed and was wondering if this is a common side effect when coming off celexa. My mind feels so fuzzy lately and confused.

9 Responses
Avatar universal
Yes, it is very common. You have to take small steps, lower the dosage little by little. It's not the easiest thing to do, but taking baby steps you can make it.
Avatar universal
Seeing this was posted December 26, 2007 are you off Celexa now? If so how did the withdrawal go & how long did they last. I am weaning off myself & right now I am having a hell of a time. It's the fourth day i'm getting zaps, headaches, moodswings, irritable, dropping thing, I feel anxious, and very nausiated.
Avatar universal
i have been taking celexa for a year now and i took my last dose a week ago.i have been feeling like pure hell!dizziness,confusion,my eyes cant focus to well and i am so moody!its really starting to affect my job,my marriage.will the side effects ever stop its been a week and i am miserable!someone please give me some advise.
Avatar universal
I also took celexa and the same thing happened to me. But I will tell you this, you will be much better off the medication. Try really hard, you can do it. The symptoms will go away, what helped me was taking tea (Tila) several times a day. This helped me with the dizziness, and it helped me relax. good luck and keep me posted.
Avatar universal
I've been weaning off celexa (40 MG)  since October 28/08 and finishished last pill on Dec 10/08.  Also weaning off Welbutrin SR (200mg) and last pill was the 24th of December.  This has been the worst 2-3 weeks of my life.  I too get dizziness,  I can handle that but can't handle the feeling that I'm going to toss my cookies any second.  Sometimes I just feel like ripping out my stomach. I can't do anything that doesn't make me feel like I'm going to get sick.  Just going for a short drive to the grocery store makes it worse.  Seems the more I move the sicker I feel.  I had to take a leave of absence from my work for a month while this is going on.  Tomorrow I see my doctor again who is prescribing Phenelzine.  And I do hope I start this tomorrow because I don't know how long I and my husband can go on without something.  I was given an anti-anxiety pill if I should need them but try not to use them if I don't have to.  I have also been having very weird dreams and sometimes nightmares.  If I try to go for a walk my muscles tense up and sometimes can barely make it back home.

I can only pray that this is all over soon.
Avatar universal
Welcome aboard!

Firstly were you taking both drugs at the same time, or was the Welbutrin to help you wean off the Celexa? How slowly have you been weaning off the drug, it should take well over a month to do so with less symptoms.

It's normal, especially if you stopped quite slowly to have some of the symptoms such as;  the spins, nausea, balance issues, feeling like you are getting tingles and zaps going through your body. I went through that on 2 of the drugs in that class, but my symptoms were eased when I switched drugs. The weird dreams are normal.

I can only speak from personal experience, it took me 6 weeks to get off Cymbalta, and that was down to taking minute doses,  small grains from the capsules.  I was getting withdrawal symptoms so badly, I was given ativan and an anti-nauseant. I you have something to help, take it, it will help.

Are you stopping all meds completely? You posted that both you and your husband?
May I ask your diagnosis? The more information you provide, the more we can guide you to the right place, or maybe ask the right questions.

I hope you Dr's visit goes well tomorrow and I hope you post to let us know how you are doing.
take care,
LCC

Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.